Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On yasmin. Trying to stop smoking. Suffer from alopecia. Took medication with estrogen. What are the side effects?

ive been on yasmin for years, i m 35 and been trying to give up smoking with no success but have cut down 25 to 5. I suffer from alopecia and found that it helped with my hair and was told it was properly the estrogen in the pill but reading some of the things people have put on oline has scared me a bit and have some of them side effects. I was going to try red clover and see if that would help instead of the pill with my hair but it says you cant take it long term? how long doe s the pill take to get out of your body? so would like to know if i can take it long term as i don t want to back on the pill
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello, Welcome to Health Care Magic
Yasmin is basically an oral contraceptive pill. Take it only for that indication and not for your Alopecia. From what you have described your alopecia appears to be female pattern baldness. But an assessment by a dermatologist will rule out Telogen effluvium. In female pattern baldness there are other US FDA approved treatments like 2% minoxidil. Tablet spironolactone also gives result.
It is proven that smoking generates a lot of free radicals and also causes vaso constriction of vessels to hair follicles causing hair fall. So i advice you to stop smoking.
Red clover also has isoflavones which is like plant source of estrogens which usually helps menopausal women to tackle hot flushes. I would not recommend you to take that also for hair fall.
So take Yasmin only as a contraceptive under supervision and have full knowledge of its side effects so that you can watch out for them. Studies have shown it to be safe for long term. But donot take it for maintaining your hair.
Hope this helped
Take care
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor